MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 7X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 7X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231831
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(6).Depuy synthes mitek received and evaluated the complaint device.Visual inspection revealed the device was broken in five pieces.The screw was broken towards its distal end along the screw thread.The four small pieces of the distal end of the screw were deformed and showed evidence of thread damage from insertion.The pattern of the screw break along the thread line indicates potential use of excess torsion during insertion.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality, or using incorrect instrumentation for preparing the bone hole; however, the root cause of this specific device failure cannot be conclusively determined.Review of the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices released to distribution.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.No nonconformances were identified for this part-lot number combination per qlik query executed 11/14/2018.Review conducted per (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.Udi: (b)(4).
 
Event or Problem Description
It was reported that screw has been broken during beginning of the procedure.No consequences for the patient reported.The physician used another one product the same type.

Brand Name
MILAGRO ADVANCE SCREW 7X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8288917
Report Number1221934-2019-56258
Device Sequence Number2575771
Product Code HWC
UDI-Device Identifier10886705023301
UDI-Public10886705023301
Combination Product (Y/N)N
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number231831
Device Lot Number3903985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2016
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1